Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Analysis of a multilevel iterative method for nonlinear finite element equations


Authors: Randolph E. Bank and Donald J. Rose
Journal: Math. Comp. 39 (1982), 453-465
MSC: Primary 65N30; Secondary 65H10
MathSciNet review: 669639
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The multilevel iterative technique is a powerful technique for solving the systems of equations associated with discretized partial differential equations. We describe how this technique can be combined with a globally convergent approximate Newton method to solve nonlinear partial differential equations. We show that asymptotically only one Newton iteration per level is required; thus the complexity for linear and nonlinear problems is essentially equal.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 65H10

Retrieve articles in all journals with MSC: 65N30, 65H10


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1982-0669639-X
Article copyright: © Copyright 1982 American Mathematical Society